MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; KNEE TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; KNEE TIBIAL TRAY
Model Number 02.07.1205R
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 10/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22 october 2024: lot 1907844: (b)(4) items manufactured and released on 15-jan-2020.Expiration date: 2025-01-07.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Additional components involved and revised: batch review performed on 22 october 2024: gmk-sphere 02.12.0005r femoral component sphere cemented size 5 r (k121416) lot 1901850: (b)(4) items manufactured and released on 22-may-2019.Expiration date: 2024-05-13.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Batch review performed on 22 october 2024: gmk-sphere 02.12.0512fr tibial insert fixed sphere flex size 5/12 mm r (k121416) lot 1908816: (b)(4) items manufactured and released on 14-nov-2019.Expiration date: 2024-11-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
Revision surgery at about 1 year and 4 months post primary due to infection, the pathogen is unknown.The surgeon revised all medacta hardware and reimplanted permanent product.The surgery was completed successfully.

Brand Name
GMK PRIMARY TOTAL KNEE SYSTEM
Common Device Name
KNEE TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20684039
Report Number3005180920-2024-00944
Device Sequence Number15261349
Product Code JWH
UDI-Device Identifier07630030819933
UDI-Public07630030819933
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/15/2020
Device Model Number02.07.1205R
Device Lot Number1907844
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Initial Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient RaceWhite